MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFR2025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the [gore® synecor intraperitoneal biomaterialinstructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral/incisional hernia repair on (b)(6) 2020 whereby a gore® synecor intraperitoneal biomaterial was implanted.The complaint alleges that on (b)(6) 2020 and (b)(6) 2021, additional procedures occurred.The complaint also alleges that on (b)(6) 2020, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: additional surgeries, abscess, debridement, incision and drainage, infection, seroma, adhesions, mesh folding, hernia recurrence, pain, mesh removal, wound vac.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2017: [facility ni].(b)(6), md.Procedure report.Preoperative diagnosis: epigastric abdominal pain.Postoperative diagnoses: 1) acute gastritis of the antrum.2) hiatal hernia without evidence of esophagitis.Procedure performed: esophagogastroduodenoscopy with biopsy of the gastric antrum.Anesthesia: deep iv sedation.Operative findings: hiatal hernia was noted without evidence of esophagitis.In the stomach cavity, a small amount of bile fluid in the stomach and no blood or blood products are seen.Inflammation is noted in the antrum area.No ulcers, no tumor, no polyps seen throughout the stomach as well as first and second part of the duodenum.¿ (b)(6) 2017: [facility ni].(b)(6), md.Discharge summary.Admit: (b)(6) 2017.Discharge: (b)(6) 2017.Final diagnosis: partial small bowel obstruction.Comorbid complications: acute gastritis.Hypertension, uncontrolled.Condition on discharge: improved.Hospital course: presented to emergency room with severe epigastric abdominal pain, nausea, vomiting, and workup including ct scan of abdomen and pelvis which showed findings of small bowel obstruction.Egd showed acute gastritis.Given iv protonix 40 mg once a day.Blood pressure found to be elevated with previous history of hypertension but blood pressure medication has been discontinued by a doctor in (b)(6).Clonidine 0.1 mg once a day given to bring blood pressure down and placed on lisinopril 20 mg once a day.Abdominal pain subsided.Passing gas and moving his bowels.Small bowel obstruction spontaneously resolved.Oral diet the next morning and tolerated very well.Dismissed improved on (b)(6).Prescription of omeprazole 40 mg once a day given for one month and refilled x 1.Given prescription of lisinopril.Appointment to return for followup in about week¿s time.Implant procedure: robotic laparoscopic and open hybrid repair of recurrent ventral abdominal incisional hernia with mesh, abdominal wall reconstruction and component separation.Implant: gore® synecor intraperitoneal biomaterial with (gkfr2025/ (b)(6)) implant date: (b)(6), 2020 (hospitalization (b)(6), 2020) ¿ (b)(6) 2020: (b)(6) medical center.(b)(6), md.Operative report.Date of admission: (b)(6) 2020.Date of surgery: (b)(6) 2020.Preoperative diagnosis: recurrent ventral incisional hernia.Postoperative diagnosis: recurrent ventral incisional hernia.Description of operative procedure: the patient was taken to the operating room, placed in supine position and general endotracheal anesthesia was satisfactorily introduced.The patient was given iv antibiotics prior to incision.Scds were placed on lower extremities and activated.Marcaine 0.35% plain mixed with exparel was used for rectus sheath and a tap block bilaterally.Foley catheter was inserted.The abdomen was prepped and draped in the usual fashion.The edges of the hernia defect were marked with a marking pen.The pneumoperitoneum was achieved through a small trocar site in the left upper quadrant subcostal.After pneumoperitoneum was achieved, the 5 mm trocar with optiview entry was used to enter the peritoneal cavity.Multiple adhesions were present between the omentum and the anterior abdominal wall and a very large ventral incisional hernia sac.There were also loops of small bowel adherent to the abdominal wall in the left lower quadrant and the right upper quadrant.Several other trocars were placed one in the left flank and one in the epigastric area.A tedious laparoscopic lysis of adhesions was carried out using monopolar scissors without energy.Extensive lysis of adhesions was required in order to allow free movement of the trocars, which were robotic trocars placed in the epigastric area.A tedious laparoscopic lysis of adhesions was carried out using monopolar scissors without energy.Extensive lysis of adhesions was required in order to allow free movement of the trocars, which were robotic trocars placed in the epigastric area, left subcostal and left flank.After adequate mobilization of the adhesions in order to visualize the defect and further lysis of adhesions, the da vinci xi robot was driven to the patient¿s bedside, docked to the trocars and instruments placed under direct vision.Monopolar scissors and graspers were used for this portion of the procedure which was carried out at the console.An extensive of adhesions was required to the omentum and from the hernia sac down into the and the small bowel away from the and anterior wall.After the of adhesions to the anterior abdominal wall was ended at this and an thinned out skin and the old scar was circumferentially excised with an elliptical incisions extending from the epigastric area to the suprapubic area.This removed the large portion of the redundant skin and scar tissue.This was left attached to the hernia sac.Subcutaneous dissection of the hernia sac was carried out bilaterally and the hernia sac was opened and dissected away from the rectus muscles on either side.The hernia sac was completely excised and submitted for permanent pathology along with the attached skin.Next, a component separation was carried out on the right internal oblique muscle, allowing the rectus sheath to reach the midline and allow the left rectus muscle and sheath to be brought to the midline.The defect was measured and the appropriate size mesh was cut to fit the patient.We started with a 20 x 25 cm intraperitoneal synecor mesh.The edges were trimmed and trimmed down to allow at least 5 cm overlap circumferentially around the primary closure.The rectus sheath and muscle were then reapproximated in the midline after placing the mesh intraperitoneally using a running #1 and 0 prolene sutures.This completed the open portion and the subcutaneous tissue and skin were reapproximated with running 3-0 vicryl suture and staples.Insufflation was then again achieved up to 10 mmhg and the xi robot was again redocked to the trocars and instruments placed under direct vision, needle holders and graspers were used and 3-0 v-loc suture was placed a total of 4 sutures were used to affix the synecor mesh to the fascia circumferentially at the perimeter of the mesh.After completing the fixation of the mesh, all excess suture material and all needles were removed and accounted for.There was no significant bleeding and no evidence of injury to the bowel.The pneumoperitoneum was then 19-french suction drain was placed in the subcutaneous space anteriorly prior to closure of the wound.Dressings were applied and an abdominal binder was placed.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ estimated blood loss: negligible.¿ (b)(6) 2020: (b)(6) health system.Implant sticker.Gore® synecor intraperitoneal biomaterial.Ref: gkfr2025.Sn: (b)(6).(b)(6) 2020.¿ the records confirm a gore® synecor intraperitoneal biomaterial with (gkfr2025/ (b)(6)) was implanted during the procedure.Relevant medical information: ¿ (b)(6) 2020: (b)(6) medical center.(b)(6), md.Discharge summary.Date of admission: (b)(6) 2020.Final diagnoses: recurrent ventral incisional hernia.Operative procedures: robotic-assisted laparoscopic and open hybrid repair of recurrent ventral abdominal incisional hernia with mesh, abdominal wall reconstruction with component separation.Complications: none.Hospital course: very large recurrent midline ventral incisional hernia from multiple previous surgeries.Previous hernia repairs attempted with recurrence in past.Was prepared as outpatient for surgery, underwent above procedures.Postoperatively, kept in for pain management and delayed return of bowel function.Now taking enough liquids by mouth to be able to go home and take oral pain medication.Given instructions through interpreter for wound care, drain management and activities.Will be seen early next week in the office for drain removal.Discharge medications: tramadol for pain.Continue other medications that he was taking prior to admission without any changes.¿ (b)(6) 2020: (b)(6) medical center.(b)(6), md.Operative report.Date of admission: (b)(6) 2020.Preoperative diagnosis: abdominal wall wound infection with enterocutaneous fistula.Postoperative diagnosis: abdominal wall wound infection with enterocutaneous fistula.Operative procedures: incision and drainage of abdominal of abdominal wall abscess with debridement and irrigation and packing of wound.Description of operative procedure: ¿the patient was taken to the operating room, placed in supine position.General endotracheal anesthesia was satisfactorily introduced.The patient was on scheduled iv antibiotics.The scds were on lower extremities and activated.Marcaine 0.25% plain was used for local infiltration anesthesia.The abdomen was prepped and draped in the usual fashion after foley catheter was inserted.The open wound in the lower of the abdominal incision was recultured with purulent fluid emanating from the open wound which measured 3 cm in diameter.This wound was further opened superiorly into a cavity, which extended to the left of midline overlying the abdominal wall musculature.There was no exposed mesh apparent.There was no succus identified emanating from the small bowel at this point.The wound was thoroughly irrigated.There appeared to be granulation tissue within the abscess cavity, which bled easily.The wound was packed and allowed for hemostasis to occur and then saline moist kerlix gauze was tightly packed into the subcutaneous wound overlying the abdominal wall mesh closure.Again, no obvious mesh was exposed and not identifiable fistula tract was seen.The wound was covered with 4 x 4s and abds and tape.Estimated blood loss was negligible.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ ¿ (b)(6) 2020: (b)(6) medical center.(b)(6), md.Discharge summary.Date of admission: (b)(6) 2020.Final diagnosis: abdominal wound infection.Operative procedures: incision and drainage of abdominal wall abscess with debridement, irrigation and packing.Hospital course: presented with extremely large ventral abdominal incisional hernia.Had previous elsewhere and had developed large recurrent hernia.Underwent repair and was discharged and followed in office.Was healed and doing well in postoperative period and followup.Presented with wound drainage in the lower portion of his incision into the office.This was cultured and was immediately admitted and placed on parenteral antibiotics and taken to the operating room where the above procedures were carried out.The patient had prolonged course due to inability to manage the wound care adequately.Suspicion of fistula; however, imaging studies failed to reveal definite fistula and the patient never drained any succus from the wound.Continued to have purulent drainage and had ct scan of abdomen and pelvis, showed fluid collection and gas containing anterior abdominal wall.This was drained at bedside and it was deeper collection.Cultures grew candida and strep.Placed on some oral agent for this.Never had any fever spike and his initial elevated white count returned to normal.Tolerating regular diet and having normal stools.Had chronic anemia from chronic process present on admission.No evidence of blood loss and likely has some iron deficiency anemia.Placed on daily hydrotherapy.Could never get the deeper pocket adequately packed unless it was done at the bedside on the floor.This was accomplished and packing was being done and the wound irrigated and was cleaning up fairly well.Most likely has some involvement of the prosthetic mesh involving the infection; because of age and extremely high risk for any further surgery, daily wound care was elected rather than attempting to remove the mesh, would have been and extremely invasive procedure and high risk for elderly patient.Was tolerating the dressing change at the bedside without difficulty and were able to get family member to assist with wound care since patient lives remotely and is going to be difficulty to follow patient in office.Would be discharged on home medications, but no new medications were felt necessary.Tolerating wound care without significant pian and was afebrile and tolerating diet.Is to follow up with me in office on weekly basis until wound has healed or further surgery could possibly be required at later date.¿ (b)(6) 2020: (b)(6) hospital.(b)(6), md.Operative report.Consent and post for exploration of the abdominal wall with excision of chronic non-healing wound, possible exploratory laparotomy and removal of infected mesh, possible vac placement.Procedure: 1) exploration of abdominal wall and excision of chronic non-healing wound.2) laparotomy with evacuation of peri-mesh seroma.3) placement of closed-suction drain.Pre-op dx: chronic non-healing abdominal wound after mesh repair of ventral hernia.Post-op dx: same with peri-mesh seroma.Anesthesia provider: (b)(6), crna.Anesthesia type: general endotracheal.Surgeon: (b)(6), md.Procedure summary: ¿after informed consent, identification of patient, procedure, site and side, the patient was transported to the operating room and placed on the table in the supine position.He underwent a general anesthetic, via endotracheal intubation.Perioperative antibiotics, proton pump inhibitors were administered.The abdomen was prepared in the usual fashion and prepped and draped in a sterile fashion.Local anesthetic was infiltrated in the peri-wound tissues and a #15 scalpel was used to incise the wound, a fibrous sinus tract was identified below the midline rectus fascia.The overlying non-healing skin was excised and the fascia was opened allowing access to the peri-mesh seroma.Cultures were taken of the wound and fluid, but there was no purulence or foul odor.A #10 flat jackson-pratt drain was inserted into the seroma and all of the fluid was aspirated.The fascia was closed around the drain and the drain was exteriorized through a separate subcutaneous and skin opening remote to the wound.The subcutaneous tissues were closed with 3-0 monocryl sutures and the skin was closed with stainless steel staples.¿ findings: 1) non-healing wound of the anterior abdominal wall.2) peri-mesh seroma without signs of infection.Specimen(s): 1) non-healing wound tissue.2) cultures.Complications: [checked] no.Ebl: < 5ml.Post-op condition: stable.Post-op plan: d/c home on antibiotics with the drain in place.Teach the patient and his daughter to care for and empty the drain.F/u in my office in one week.Explant procedure: 1) laparoscopic enterolysis.2) exploration of abdominal wall and drainage of per-mesh abscess.3) explantation of infected mesh.4) repair of ventral incisional hernia.5) packing of abdominal wound wet-to-dry with ½ strength dakin¿s solution.Explant date: (b)(6), 2021 (hospitalization ni) ¿ (b)(6) 2021: (b)(6) hospital.(b)(6), md.Pre-op dx: chronic, recurrent abdominal wall suppuration secondary to infected mesh.Non-healing sinus of the infraumbilical region.Post-op dx: extensive abdominal adhesion, including small bowel and omentum.Ventral epigastric hernia.Infected, non-incorporated dacron mesh.Chronically granulating sinus tract in the infra-umbilical region.Anesthesia provider: (b)(6), crna.Anesthesia type: general endotracheal.Procedure summary: ¿after informed consent, patient, procedure, site and side verification, the room and placed on the operating room table in the supine position.He underwent a general anesthetic, proton pump inhibitors, lovenox, as vte and draped in a sterile and, after an appropriate ¿time-out", local anesthetic was a #15 scalpel blade was used to excise the peri-umbilical fistula and tract.After this was done, the extension of the fistulous tract was with a long fistula probe.The probe extended eight inches above the umbilicus and appeared to enter a wide sinus extended bilaterally.One the extent of the fistula was determined the decision was made to explore the nature of the laparoscopically and the fascia was grasped, bilaterally, in the infraumbilical region and a small, 15 mm laparotomy was made.The peritoneal cavity was entered under direct vision and was found to have florid, extensive adhesions.A 0-ethibond suture was then used to make a figure-of-eight stitch across the wound and a 12 mm hassan trochar was inserted into the peritoneal cavity.A pneumoperitoneum was then created to 15 mm hg pressure and a 30 degree laparoscope was inserted.An area in the right lower quadrant was found to be free of adhesions and a 5 mm trochar was inserted under direct vision in this region.A second area in the right upper quadrant was identified, sufficiently clear of adhesion to insert a second 5 mm trochar.Using these two trochars, one for the 30 degree laparoscope and the other for a dissecting maryland dissector, adhesions were taken down from around the infra-umbilical trochar and along the left lateral abdominal wall.There were many loops of small bowel adhered to the anterior abdominal wall in the midline, along the line of the ventral hernia mesh, as well as bilaterally along the flanks.Using the enseal device all adhesions were taken down from the anterior abdominal wall and the mesh over a two and one-half hour dissection.At this time the probe was reinserted into the sinus tract and, under laparoscopic inspection the probe was followed intraperitoneally and the extent of the sinus cavity mapped on the skin surface.The pneumoperitoneum was then released and the midline incision was extended into the supraumbilical midline, un-roofing the sinus tract and a large sinus containing semi-purulent exudate and a non-adherent multifolded dacron mesh.The sinus was widely opened and found to have a solid musculo-fascial floor, with the exception of a 3.0 cm ventral hernia in the left upper aspect of the sinus.The mesh was explanted and sent for pathological evaluation.Old prolene sutures were excised.The 3cm hernia defect was closed with four 0-prolene simple sutures and the wound was packed wet-to-dry with 1/2 strength dakin's solution and a bulky dry dressing was applied.An abdominal binder was ordered for patient comfort and support.The patient tolerated the procedure well.¿ findings: extensive peritoneal adhesions of bowel and omentum.(2.5 hours dissection of adhered bowel and omentum).Large sinus containing infected mesh with sanguinopurulent exudate.Sinus tract extending for 16 inches to the infra-umbilical region.Ventral incision hernia.Specimen: infected mesh.Complications: [checked] no.Ebl : 5 ml.Post-op condition: stable.Post-op plan: will place in observation tonight and plan to return to the operating room (b)(6) 2021 for re-exploration of the wound and wound vac placement.Relevant medical information: ¿ (b)(6) 2021: (b)(6) hospital.(b)(6), md.Operative report.Pre-op dx: open abdominal wound status post mesh explantation.Post-op dx: the same.Fluids: 200 cc.Urine output: not applicable.Ebl: less than 5 cc.Procedure: wound dressing change with placement of wound vac.Findings: clean abdominal wall wound.Surgeon: (b)(6), md, facs.Assistant: (b)(6), or tech.Scrub tech: nonapplicable.Circulating nurse: (b)(6), rn.Anesthesia provider: (b)(6), crna.Anesthesia type: iv sedation with monitored anesthesia coverage.Specimen(s): none.Complications: none.Post-op condition: stable.Indications: chronic infected abdominal wall mesh secondary to ventral hernia repair.Summary of procedure: ¿after informed consent, patient, procedure, site and side verification, the patient was transported operating room where he underwent iv sedation with monitored anesthesia coverage.The previous wet-to-dry dressing was removed and abdominal wall was prepped and draped with sterile fashion with betadine solution.A wound vac consisting of white and black foam was placed and placed to 125 mm of negative pressure.The patient tolerated procedure well.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, adhesions and related harms, bowel obstruction, contamination, defect recurrence and related harms, dysphagia, erosion or extrusions and related harms, exposure or protrusions and related harms, fever, fistula, gerd recurrence, infection, irritation or inflammation, mesh migration, mesh shrinkage, pain, parathesis, seroma or hematoma and related harms, tissue ischemia, wound dehiscence and additional intervention including surgery.¿ the instructions for use further warn: ¿when post-operative infection is suspected, debridement of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.If using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.Exposure or protrusion of the device could result in infection, pain, and additional intervention including surgery.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: ¿nonabsorbable sutures, such as gore-tex® suture, of appropriate size with a taper or piercing point needle are recommended to secure the mesh.The use of absorbable sutures may lead to inadequate anchoring of gore® synecor intraperitoneal biomaterial to the host tissue and necessitate reoperation.See warnings.For best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿ the instructions for use further warn: ¿use of absorbable sutures to secure the mesh in place may result in inadequate fixation.Ensure staple size and staple or tack spacing provides adequate fixation of device to tissue.Insufficient fixation of the device may result in mesh migration, erosion or extrusion, hernia recurrence, or recurrence of soft tissue deficiency which may lead to bowel obstruction, dysphagia, fistula, gerd recurrence, pain, and additional intervention including surgery.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function impairment, pain, paresthesia, perforation, revision/resurgery, seroma or hematoma and related harms, wound complications and wound dehiscence.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12502661
Report Number3003910212-2021-01287
Device Sequence Number19810292
Product Code FTL
UDI-Device Identifier00733132635351
UDI-Public00733132635351
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model NumberGKFR2025
Device Catalogue NumberGKFR2025
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/23/2021
01/31/2022
01/31/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/01/2021
02/11/2022
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale